Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 13, NWS Lubbock, TX

March 25, 202624 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 25, 2026, 12:57 PM CDT for 24 counties in Texas. It took effect at Mar 26, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2026, 12:57 PM CDT (17:57 UTC)
In effect from
Mar 26, 2026, 12:00 PM CDT
Expired
Mar 26, 2026, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 408 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WWUS84 KLUB 251757
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
1257 PM CDT Wed Mar 25 2026

TXZ021>044-260400-
/O.UPG.KLUB.FW.A.0013.260326T1500Z-260327T0100Z/
/O.NEW.KLUB.FW.W.0013.260326T1500Z-260327T0100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1257 PM CDT Wed Mar 25 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Thursday. The
Fire Weather Watch is no longer in effect. 


* Wind...Southwest at 15-25 mph with gusts to 35 mph.

* Humidity...As low as 6 percent.

* Fuels...Critically to extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
013 
WWUS84 KLUB 260349
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
1049 PM CDT Wed Mar 25 2026

TXZ021>044-261800-
/O.EXT.KLUB.FW.W.0013.260326T1700Z-260327T0100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1049 PM CDT Wed Mar 25 2026

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM CDT THURSDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN
TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS...

* Wind...Southwest at 15-30 mph with gusts to 35-40 mph.

* Humidity...As low as 4 percent on the Caprock and as low as 15
  percent in the Rolling Plains.

* Fuels...Critically to extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Sincavage
990 
WWUS84 KLUB 261756
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
1256 PM CDT Thu Mar 26 2026

TXZ021>044-262000-
/O.CON.KLUB.FW.W.0013.000000T0000Z-260327T0100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1256 PM CDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN
TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS...

* Wind...Southwest at 15-30 mph with gusts to 35-40 mph.

* Humidity...As low as 4 percent on the Caprock and as low as 
  15 percent in the Rolling Plains. 

* Fuels...Critically to extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
781 
WWUS84 KLUB 261829
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
129 PM CDT Thu Mar 26 2026

TXZ021>044-270100-
/O.NEW.KLUB.FW.W.0014.260327T1700Z-260328T0100Z/
/O.CON.KLUB.FW.W.0013.000000T0000Z-260327T0100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
129 PM CDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN
TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN
TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Friday. 

* Wind...For today: Southwest at 15-30 mph with gusts to 35-40 
  mph. For Friday: Northeast 30-40 mph with gusts to 55 mph.

* Humidity...For today: As low as 4 percent on the Caprock and as
  low as 15 percent in the Rolling Plains. For Friday: As low as
  20 percent.

* Fuels...Critically to extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
532 
WWUS84 KLUB 270049
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
749 PM CDT Thu Mar 26 2026

TXZ021>044-270600-
/O.EXP.KLUB.FW.W.0013.000000T0000Z-260327T0100Z/
/O.CON.KLUB.FW.W.0014.260327T1700Z-260328T0100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
749 PM CDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR
SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS...
 
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS
PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS...

* Wind...For Friday: Northeast 30-40 mph with gusts to 55 mph. 

* Humidity...For Friday: As low as 20 percent. 

* Fuels...Critically to extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 12:36 PM CDT, 21 minutes earlier. Its key messages:

  • Issued at 1236 PM CDT Wed Mar 25 2026
  • Record breaking highs possible Wednesday and Thursday.
  • Critical fire danger possible Thursday and Friday.
  • A cold front passing through early Friday morning will bring a cooler weekend.
Area forecast discussion, Mar 25, 12:36 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1236 PM CDT Wed Mar 25 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1236 PM CDT Wed Mar 25 2026

 - Record breaking highs possible Wednesday and Thursday.

 - Critical fire danger possible Thursday and Friday.

 - A cold front passing through early Friday morning will bring a
   cooler weekend.

&&

.SHORT TERM...
(Tonight through Thursday)
Issued at 1047 PM CDT Tue Mar 24 2026

Hot and breezy conditions expected Wednesday as upper ridging over
the Desert Southwest has started to progress to the east towards the
region. Wednesday will start off with a warmer morning compared to
previous with temperatures in the upper 40s to upper 50s. Current
surface observations show light southeasterly surface flow, however
are expected to shift to the southwest through the overnight hours
and light through the morning. The development of a lee surface
trough will tighten the pressure gradient giving way for breezy south
to southwesterly winds Wednesday afternoon. Thickness increases and
southerly surface flow will aide in warming temperatures to the 90s
across the region with record breaking highs possible at KLBB and
KCDS. The current record for KLBB is 91 degrees set in 2025 with a
forecast high of 96 degrees. The current record high at KCDS is 92
last set in 1998 with a forecast high of 97 degrees. Breezy winds
and dry conditions will bring elevated fire danger Wednesday
afternoon. Wednesday night will be mild with lows in the 50s to
lower 60s with moderate south to southwesterly winds.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 1047 PM CDT Tue Mar 24 2026

The long term forecast will start off with the continuation of
record breaking heat on Thursday as the upper ridging persists
overhead. Some localized areas could see highs in the triple digits.
A lee surface trough tightening the pressure gradient will bring
breezy southwesterly winds during the afternoon hours Thursday. Hot
temperatures, breezy winds, and dry conditions will bring critical
fire danger to the entire region Thursday afternoon. A Fire Weather
Watch is in effect for late Thursday morning through early Thursday
evening for the entire CWA. Luckily, the record breaking
temperatures do not continue into the weekend. A cold front will
push southward through the region early Friday morning. The front
will drop temperatures about 30 degrees Friday and Saturday compared
to the record breaking heat from previous days. Strong north to
northeasterly winds following the front will bring the return of
critical fire danger to the region Friday afternoon. Winds will
return to the south Saturday in response to a lee surface trough
developing. Upper ridging will build back over the region at the
start of next week warming temperatures above seasonal average once
again.

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Wed Mar 25 2026

VFR conditions will prevail.

&&

.FIRE WEATHER...
Issued at 1047 PM CDT Tue Mar 24 2026

Critical fire danger is likely on Thursday. The development of a
lee surface trough will give way to breezy south to southwesterly
winds Thursday afternoon. Winds speeds of 15-25 mph with wind
gusts up to 35 mph will be possible. RH values will reach as low
as 6 percent through the afternoon with the lowest values along
the NM/TX border.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 8 PM CDT Thursday for TXZ021>044.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...51
Hazardous weather outlook, Mar 25, 4:05 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Lubbock TX
405 AM CDT Wed Mar 25 2026

TXZ021>044-260845-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
405 AM CDT Wed Mar 25 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Elevated fire weather conditions will develop areawide today. A
Rangeland Fire Danger Statement is in effect from noon until 8 PM
CDT.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Critical fire weather conditions are likely on Thursday, with
elevated-to-critical levels possible Sunday and Monday. A Fire
Weather Watch is in effect areawide on Thursday from 10 AM until 8
PM CDT.

Strong northerly winds are likely on Friday behind a strong cold
front.

Thunderstorms are possible Monday night.

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.